Illinois, 2006

Hail in Illinois, April 30, 2006

April 30, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 5:15 AM CST, 10 hours earlier.

Area forecast discussion, Apr 30, 5:15 AM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SUN APR 30 2006

.DISCUSSION...
SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT
WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY
SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO
AND IL.

MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS.
FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING
OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT
CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING
HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO
LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL
INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW
OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE
AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT
EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS
RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES
FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS
ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT
KEEP LIKELY POPS ELSEWHERE.

FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD...
BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND
TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH
THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF
CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE
THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS
TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER
COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST.

BYRD
&&

.AVIATION...
FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST
AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH
THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD
CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED
ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE
MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON
AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 11:27 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT SUN APR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1227 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY
WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR
ACTIVATION THIS AFTERNOON AND THIS EVENING.

BYRD/CARNEY

In the hours before

Local storm report, Apr 30, 2:10 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             WINFIELD                39.00N 90.74W
04/30/2006  E0.75 INCH       LINCOLN            MO   PUBLIC

0305 PM     HAIL             HECKER                  38.30N 89.99W
04/30/2006  E0.75 INCH       MONROE             IL   PUBLIC

&&

TRUETT
Local storm report, Apr 30, 2:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 N STE. GENEVIEVE      38.03N 90.05W
04/30/2006  E0.75 INCH       RANDOLPH           IL   LAW ENFORCEMENT

&&

TRUETT
Local storm report, Apr 30, 2:26 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             4 N STE. GENEVIEVE      38.03N 90.05W
04/30/2006  E0.75 INCH       RANDOLPH           IL   LAW ENFORCEMENT

&&

TRUETT
Local storm report, Apr 30, 2:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             NEW ATHENS              38.32N 89.88W
04/30/2006  E0.75 INCH       ST. CLAIR          IL   BROADCAST MEDIA

&&

TRUETT
Local storm report, Apr 30, 2:55 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NEW MEMPHIS             38.48N 89.68W
04/30/2006  E0.75 INCH       CLINTON            IL   AMATEUR RADIO

0340 PM     HAIL             IRVING                  39.20N 89.41W
04/30/2006  E1.00 INCH       MONTGOMERY         IL   LAW ENFORCEMENT

0340 PM     HAIL             3 E NEW MEMPHIS         38.48N 89.62W
04/30/2006  E1.00 INCH       CLINTON            IL   AMATEUR RADIO

0345 PM     HAIL             GREENVILLE              38.89N 89.40W
04/30/2006  E0.75 INCH       BOND               IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 3:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             STE. GENEVIEVE          37.97N 90.05W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

&&

TRUETT

The radar

The St Louis radar (KLSX), 114 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clinton

When
April 30, 3:15 PM CST
Where
Clinton County, 8 mi N of Carlyle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.733, -89.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501069.